Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 24, 2021Giles County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 24, 2021, 4:47 PM CDT for Giles County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 4:47 PM CDT (21:47 UTC)
Expired
Apr 24, 2021, 5:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WWUS84 KOHX 242147
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
447 PM CDT Sat Apr 24 2021
 
TNZ061-095-242215-
Giles TN-Marshall TN-
447 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHERN GILES COUNTIES UNTIL 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Pulaski, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.

This includes Interstate 65 between mile markers 1 and 17.
 
LAT...LON 3500 8717 3512 8719 3533 8668 3530 8668
      3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2146Z 258DEG 43KT 3509 8705 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:36 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 24, 2:36 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
236 PM CDT Sat Apr 24 2021

.DISCUSSION...

Showers are beginning to develop along the surface low which is
centered over the western part of the CWA. Current RAP analysis
shows 500-1000 J/kg of MLCAPE over the southwestern third of the
CWA with mid level lapse rates between 7-7.5 degrees Celsius. HRRR
has continued to show some storms developing in the next hour or
two. Right now, no thunder has been noted with echo tops only
around 22 kft. Thinking has not changed much in regards to severe
potential. One or two storms could be strong with gusty winds and
small hail. The activity will move to the west by 03z leaving
Middle Tennessee dry for the next several days.

We will start a warming trend tomorrow and temperatures for most
of the area will be in the 80s by Monday. Strong upper ridging
will develop on Monday with surface high pressure off the east
coast of the Carolinas. I bumped highs up a degree or two from NBM
Tuesday and Wednesday which could allow some locations to creep
into the mid 80s both days. Euro and GFS are not on the same page
with the system that approaches late Wednesday. GFS has a more
progressive solution while the Euro hangs the southern trough
behind the northern stream. Both solutions keep the bulk of the
rain out of the area until Thursday, but the GFS solution would
produce more rain than the Euro solution. In fact, the trough
would not clear our area until late next weekend according to the
Euro solution while the GFS solution has a nice weekend in store
for us. Given the discrepancy, forecast confidence is low from
Thursday onward.

&&

.AVIATION...
18Z TAF DISCUSSION.

A mix of VFR/MVFR/IFR cigs will affect airports this afternoon as
additional -SHRA and VCTS move across the area. All rain should
end by 25/00Z with MVFR cigs at BNA/MQY overnight and IFR/LIFR
cigs with MVFR vis at CKV/CSV. East to southeast winds this
afternoon will switch to northwest later this afternoon into the
evening as an area of low pressure shifts eastward through the
region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      47  69  46  81  58 /  20   0   0   0   0
Clarksville    46  68  47  80  58 /  10   0   0   0   0
Crossville     45  64  43  75  54 /  50   0   0   0   0
Columbia       47  69  45  81  57 /  20   0   0   0   0
Lawrenceburg   48  69  46  80  56 /  30   0   0   0   0
Waverly        47  71  49  82  59 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Shamburger
Hazardous weather outlook, Apr 24, 4:57 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
457 AM CDT Sat Apr 24 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-251000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
457 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

While the probability is low, a strong thunderstorm or two is
possible this afternoon for areas south of I-40, especially closer to
the Alabama state line. Wind gusts of 40 to 50 mph and small hail
are the main concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Apr 24, 4:28 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
428 PM CDT Sat Apr 24 2021

TNZ075-077-242200-
Bedford TN-Coffee TN-
428 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND SOUTHERN BEDFORD
COUNTIES UNTIL 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Shelbyville, moving northeast at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Normandy, Hillsboro,
Raus, Summitville and Arnold AFB.

This includes Interstate 24 between mile markers 99 and 126.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3536 8615 3534 8620 3534 8626 3535 8624
      3537 8628 3538 8625 3539 8628 3540 8626
      3541 8625 3541 8626 3536 8633 3535 8641
      3532 8642 3536 8649 3537 8659 3548 8659
      3565 8610 3566 8598 3530 8591
TIME...MOT...LOC 2128Z 240DEG 48KT 3539 8652

07
Local storm report, Apr 24, 4:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             LEWISBURG               35.45N  86.79W
04/24/2021  E0.75 INCH       MARSHALL           TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100439

21
Local storm report, Apr 24, 4:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             FRANKLIN                35.93N  86.84W
04/24/2021  E0.75 INCH       WILLIAMSON         TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100440

21
Local storm report, Apr 24, 4:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MURFREESBORO            35.85N  86.39W
04/24/2021  E0.75 INCH       RUTHERFORD         TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100441

21
Local storm report, Apr 24, 4:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             THOMPSON'S STATION      35.81N  86.91W
04/24/2021  E0.75 INCH       WILLIAMSON         TN   SOCIAL MEDIA

&&

EVENT NUMBER OHX2100442

21
Special weather statement, Apr 24, 4:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
447 PM CDT Sat Apr 24 2021

TNZ061-095-242215-
Giles TN-Marshall TN-
447 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHERN GILES COUNTIES UNTIL 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Pulaski, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.

This includes Interstate 65 between mile markers 1 and 17.

LAT...LON 3500 8717 3512 8719 3533 8668 3530 8668
      3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 2146Z 258DEG 43KT 3509 8705

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:44 PM CDTSpecial Weather StatementOHXBedford, Marshall46 min
Apr 24, 4:13 PM CDTSpecial Weather StatementOHXCannon47 min
Apr 24, 4:17 PM CDTSpecial Weather StatementOHXWilliamson28 min
Apr 24, 4:28 PM CDTSpecial Weather StatementOHXBedford, Coffee32 min
Apr 24, 5:05 PM CDTSpecial Weather StatementOHXCoffee, Grundy, Warren40 min
Apr 24, 5:22 PM CDTTornado WarningOHXCoffee, Grundy, Warren23 min
Apr 24, 5:45 PM CDTSpecial Weather StatementOHXGrundy, Van Buren30 min
Apr 24, 6:02 PM CDTTornado WarningOHXGrundy28 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.